A multi-dimensional scheme for controlling unstable periodic orbits in chaotic systems

Niranjan Chakravarthy, Konstantinos Tsakalis, Leon D. Iasemidis, Andreas Spanias

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

The control of unstable periodic orbits (UPOs) in chaotic systems by applying a weighted sum of external periodic inputs (basis functions) is herein proposed. The generic set of basis functions is used to stabilize different UPOs. All parameters associated with this multi-dimensional control scheme are experimentally computed. The proposed control scheme offers easy implementation for a wide variety of dynamical systems. The application of the control scheme to the chaotic Lorenz system is demonstrated.

Original languageEnglish (US)
Title of host publicationProceedings of the IASTED International Conference on Modelling, Identification, and Control, MIC
EditorsM.H. Hamza
Pages35-40
Number of pages6
StatePublished - 2005
Event24th IASTED International Conference on Modeling, Identification, and Control, MIC 2005 - Innsbruck, Austria
Duration: Feb 16 2005Feb 18 2005

Other

Other24th IASTED International Conference on Modeling, Identification, and Control, MIC 2005
CountryAustria
CityInnsbruck
Period2/16/052/18/05

Keywords

  • Chaos
  • Multi-dimensional control

ASJC Scopus subject areas

  • Engineering(all)

Fingerprint Dive into the research topics of 'A multi-dimensional scheme for controlling unstable periodic orbits in chaotic systems'. Together they form a unique fingerprint.

  • Cite this

    Chakravarthy, N., Tsakalis, K., Iasemidis, L. D., & Spanias, A. (2005). A multi-dimensional scheme for controlling unstable periodic orbits in chaotic systems. In M. H. Hamza (Ed.), Proceedings of the IASTED International Conference on Modelling, Identification, and Control, MIC (pp. 35-40). [457-167]